Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 89, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jun 3, 2004, 3:21 PM CDT for Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2004, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 3, 2004, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Orleans Parish, LA, Saint Bernard Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.4 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -198 J/kg
- Mixed-layer LCL
- 1275 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WUUS54 KLIX 032021 SVRNEW LAC071-087-032100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 320 PM CDT THU JUN 3 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORLEANS PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF EAST NEW ORLEANS ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 400 PM CDT * AT 317 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAKE PONTCHARTRAIN...ABOUT 8 MILES WEST OF EAST NEW ORLEANS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... EAST NEW ORLEANS AT 330 PM CDT LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3017 9012 3004 9014 2980 8948 3004 8940 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:00 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 3, 3:00 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT THU JUN 03 2004 .DISCUSSION... SCATTERED TSTMS DEVELOPING RAPIDLY THIS AFTERNOON IN THE LOW LEVEL CONVERGENCE ZONE IN SE LA-COASTAL MS. ISOLATED TSTMS WILL BE POSSIBLE IN THE FORM OF POSSIBLE LARGE HAIL AND DOWNBURST TYPE WINDS. S/W TROUGH WHICH TRIGGERED THE WIDESPREAD SHOWERS AND TSTMS LATE LAST NIGHT AND EARLY THIS MONRING HAS MOVED RAPIDLY SEWD INTO THE GULF. SATELLITE AND RADAR AT MID-AFTERNOON DOES NOT INDICATE ANY ADDITIONAL S/W TROUGHS COMING SEWD IN THE NW FLOW TONIGHT WHICH MIGHT BRING NIT-TIME TSTM ACTIVITY. AS A MATTER OF FACT SOME NVA AND WARMING ALOFT MAY INHIBIT TSTM ACTIVITY ON FRIDAY AND FRI NIGHT. HOWEVER ADDITIONAL POCKETS OF ENGERGY OVER THE WEEKEND DTHRU MID-WEEK SHOULD BRING TSTMS ACTIVITY BACK TO CLIMAT LEVELS OF 30 TO 40 PCT DAILY. && PRELIMINARY POINT NUMBERS... MCB 66 87 64 88 / 20 10 00 10 BTR 69 88 66 89 / 20 20 10 20 MSY 72 88 72 89 / 20 20 10 20 GPT 69 87 66 87 / 30 20 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. LA AND MS COASTAL WATERS...NONE. && 05 (CONCLUSION OF MY CAREER)
Hazardous weather outlook, Jun 3, 11:00 AM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT THU JUN 3 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-041100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1100 AM CDT THU JUN 3 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS THROUGH TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TODAY AND ANOTHER LINE OF STORMS IS EXPECTED TO MOVE ACROSS THE AREA AGAIN TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG THUNDERSTORMS ARE POSSIBLE EACH DAY AFTER FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 05
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:53 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana | 22 min |
| Jun 3, 2:33 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 27 min |
| Jun 3, 2:58 AM CDT | Severe Thunderstorm Warning | LIX | Ascension, Iberville, Livingston, Saint Helena, Tangipahoa | 62 min |
| Jun 3, 3:21 AM CDT | Special Marine Warning | LIX | 114 min | |
| Jun 3, 3:29 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany, Washington | 46 min |
| Jun 3, 4:11 AM CDT | Severe Thunderstorm Warning | LIX | Saint Charles, Saint John the Baptist | 34 min |
| Jun 3, 4:17 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 58 min |
| Jun 3, 4:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 4:30 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 6:03 AM CDT | Special Marine Warning | LIX | 117 min | |
| Jun 3, 6:42 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Jun 3, 3:05 PM CDT | Special Marine Warning | LIX | 55 min | |
| Jun 3, 3:10 PM CDT | Special Marine Warning | LIX | 50 min | |
| Jun 3, 3:50 PM CDT | Special Marine Warning | LIX | 85 min | |
| Jun 3, 4:46 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 29 min |
| Jun 3, 5:30 PM CDT | Special Marine Warning | LIX | 90 min | |
| Jun 3, 6:23 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.